Optional Pólya tree and Bayesian inference

Journal Article (Journal Article)

We introduce an extension of the Pólya tree approach for constructing distributions on the space of probability measures. By using optional stopping and optional choice of splitting variables, the construction gives rise to random measures that are absolutely continuous with piecewise smooth densities on partitions that can adapt to fit the data. The resulting "optional Pólya tree" distribution has large support in total variation topology and yields posterior distributions that are also optional Pólya trees with computable parameter values. © 2010 Institute of Mathematical Statistics.

Full Text

Duke Authors

Cited Authors

  • Wong, WH; Ma, L

Published Date

  • June 1, 2010

Published In

Volume / Issue

  • 38 / 3

Start / End Page

  • 1433 - 1459

International Standard Serial Number (ISSN)

  • 0090-5364

Digital Object Identifier (DOI)

  • 10.1214/09-AOS755

Citation Source

  • Scopus